Jump to content


Do you want up to date information about Scleroderma? Check out our Medical pages at www.sclero.org for all your Scleroderma questions!


Photo

Cyclophosphamide Treatments


  • Please log in to reply
9 replies to this topic

#1 kellyA

kellyA

    Senior Bronze Member

  • Members
  • PipPipPip
  • 73 posts

Posted 04 January 2008 - 01:12 PM

I just finished my 7th treatment yesterday for lung involvement, Im 41 years old and I have 2 small children, this is very hard for me, I work full time, and care for 2 children, my CT showed no change but my dr. insisted I do 3 more treatments to stablize this, my lung involvement is small but they want to be sure this does not spread quickly, any advice, living in NJ and scared to death...HELP ! My hands seem to be getting worse.....I drop things all the time, mykids think it's funny and I laugh it off,

kellyA

#2 bmw

bmw

    Senior Bronze Member

  • Members
  • PipPipPip
  • 30 posts

Posted 04 January 2008 - 01:55 PM

KellyA
I can only say Birdman just finished his 9th cyclophosphamide and is just now showing good progress. He is breathing better, we went to Duke ( Birdman is in the SCOT study) last week and his PFT numbers are up 10 points. His skin score is at 4 down from 23, He feels better and we are very encouraged. Hang in there. Stay positive. And keep posting Send a private message if you want more info.
Always
BMW



#3 peanut

peanut

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 738 posts

Posted 04 January 2008 - 02:50 PM

Kelly,
I admire you for all you have on your shoulders + sclero + cyclophosphamide. Are you totally exhausted?

I am also doing cytoxan. How do you doctors know your lungs continue to worsen? Did you get a pft? Cyclophosphamide is sort of effective with me, but some people respond well to other immunosupressants like Imuran or Cellcept. Have discussed other medications with your doctor?

Hand physical therapy and paraffin hand wax are two things that have helped my hands. PT restored my hand motility but not the strength. Paraffin is very comforting and eases the discomfort.

Have you ever looked into applying for disability? Going on disability was not easy but I made it for my health and my family; frankly, it was the best decision I've ever made. I am finally getting the rest I need to combat fatigue and I get to spend time with my family & friends which is very important to me. My condition is very progressive. In July they added PH to my diagnosis list I said enough and I went on disability; I was approved for federal just recently. The paperwork can take 6 months so it's always good to start even if you're only just thinking about it.

Take care of yourself. You're the only you you've got.

peanut



You can deprive the body but the soul needs chocolate
my HMO makes me wear a helmet...

#4 Peggy

Peggy

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 635 posts
  • Location:Minnesota

Posted 05 January 2008 - 06:10 AM

I was on oral cyclophosphamide for 4 months and was just taken off of it due to it affecting my bladder. Now I'm wondering if my doctor will go for the Iv route of cyclophosphamide or something else. I can already tell I'm going backwards quickly now that I'm off of it and that really concerns me. I don't see the lung doctor until April and I know that since my last apt that my lungs are getting worse. I'm just glad I have the apt on the 16th with my doctor and the oncologist. I was just wondering if anyone thought if she will go the IV route of the cyclophosphamide or go with something else.

Thanks and warm hugs from Minnesota.

Peggy



#5 kellyA

kellyA

    Senior Bronze Member

  • Topic Starter
  • Members
  • PipPipPip
  • 73 posts

Posted 05 January 2008 - 11:36 AM

After my 6th treatment I hjad a CT done and it was the same as the one before I started, so basically it didn't get worse or better it stayed the same.

About disability, yes I think about it daily, I have 2 more years until I can retire from the state of NJ ( I have 23 years in) I can always take a early retirement but right now I just started meds for a thryoid problem (very underactive b/c of the cytoxian treatments) and I feel so much better all my fatigue is gone, the pills are wonderful,

Also, my mom and grandmother just died last month and I became very depressed so I took some time off work (disability) and now I have to go back on monday, wish me luck with 2 small kids..LOL

#6 kellyA

kellyA

    Senior Bronze Member

  • Topic Starter
  • Members
  • PipPipPip
  • 73 posts

Posted 05 January 2008 - 11:38 AM

Peggy,

I was given a choice pills or IV monthly (since my life is so busy) I went for the IV monthly (Im not good at remembering to take things)

Is anyone taking baby aspirin for Raynaud's..

#7 bmw

bmw

    Senior Bronze Member

  • Members
  • PipPipPip
  • 30 posts

Posted 05 January 2008 - 12:05 PM

Kelly I just read your lastest post, Mercy, Bless your heart, losing your mother and grandmother must be so hard, I just lost my dad Thanksgiving Day and it has been very hard. Just wanted to say your in my thoughts
BMW

#8 peanut

peanut

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 738 posts

Posted 05 January 2008 - 04:14 PM

Hey Kelly,
I take baby aspirin for raynauds... I take a lot of things for raynauds he he... I just have to remember I that I do take blood thinners when nurses ask... I tend to forget. OOps.

peanut

You can deprive the body but the soul needs chocolate
my HMO makes me wear a helmet...

#9 truman

truman

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 625 posts
  • Location:NJ

Posted 06 January 2008 - 01:32 PM

Hi Kelly:

From your post, I'm assuming your children's father is not around and you are on your own with the children, work, household, etc.

Stress plays a major role in this whole dream of a lifetime. Do you have support of family and friends?

I found myself alone being divorced for many years and my children moving out and not being supportive of my condition. My family was pretty nil in involvement as well, except for an occasional phone call.

What I didn't expect or count on was the overwhelming support of my neighbors, friends and co-workers. It beings tears to my eyes as I write this and realize how much support and help they have given me during all these terrible months.

My sons have slowly become involved with me again recently, but baby steps. I don't know how long or how often that will happen.

Fear is your worst enemy. Don't cruise the websites; they are generally posting worst case scenarios . This site is informative and best of all, it involves people like you and me who can discuss symptoms, provide support and ease the tension and stress with a little joke or comparison of our lives as well.
Tru

It is what it is...........

#10 aniwallar

aniwallar

    Senior Bronze Member

  • Members
  • PipPipPip
  • 92 posts
  • Location:Soeul, South Korea

Posted 06 January 2008 - 09:08 PM

Truman:

I know how difficult it is not to feel that a love one cares. For me it is my husband. I have had the worst three year (that's when I was diagnosed) and nthe beginning was very hard, nbot knowing what was going to happen with me. I have a 13 year old and a 10 year old, so I was more worry about them than me.
Well, after three years, my husband still hasn't shown ant kind of sympathy or understanding for what I am going thru. I will have an esophegeal mannometry tomorrow and I have to go by myself because I can't even think about asking my hunband. He knows that test scares me but still he won't do anything.
I'm also schedulge to have an endoscopy and colonoscopy together next week and my husband will not even be here. It won't be the first time I drive myself to the hospital. This is specially hard because I don't have family here. Now I live in South Korea, I have been moving for 21 years so I expect a little more from him.
Sorry, I guess I just starting venting. Don't be too mad with your kids, people don't understand what this thing is about so the prefer to stary away. I wish things were different but they are not. We just hurt ourself by getting mad. I know that.
Well, stay warm,

Ani